Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 22, 2000, 6:04 PM CDT for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 2000, 6:04 PM CDT (23:04 UTC)
- Expired
- May 22, 2000, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WUUS53 KPAH 222305 SVRPAH MOC035-222330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 604 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 630 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEAST CARTER COUNTY...OR NEAR ELLSINORE...MOVING SOUTHEAST AT 20 MPH. RADAR INDICATED HAIL UP TO DIME SIZE IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH. LAT...LON 3699 9095 3689 9092 3685 9077 3700 9076
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 22, 2:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON MAY 22 2000 PRIMARY FORECAST CHALLENGE IS LATE PM-EVENING TSM CHANCES AND THEIR OVERNIGHT EVOLUTION. CURRENT SATELLITE IMAGERY REVEALS ENHANCED IR TOPS FM GREAT LAKES TO HIGH PLAINS STATES...IN VCNTY OF SURFACE TROF WHICH SEPARATES L60S TDS FM M-U50S TDS. 12Z UA ANALYSIS REVEALS PAH FA IN H8 10C TDD ZONE...WHILE SURFACE TDS ARE IN L60S IN OPEN SW LOW LAYER FLOW. FLOW ALOFT IS NWLY WITH INCOMING NOSE OF 30-40KT WINDS NOTED AT H5. NGM/ETA ARE COMING INTO AGREEMENT THAT AS PLAINS TROF SWINGS SE...PARAMETERS WILL COME TOGETHER OVER PAH FA FOR POSSIBLE EVOLUTION OF TSM COMPLEX IN LOWER OH VALLEY TONIGHT. OPEN SW FLOW FM SURFACE-H8 PROVIDES AMPLE LOW LAYER MOISTURE...AND APPROACHING WEAK SURFACE TROF SHOULD AID CONVERGENCE. NW FLOW PERTURBATION SHOULD GREATLY ENHANCE UVM FIELD AS IT SWINGS INTO PLAY LATER TONIGHT...AND PUSHES DEVELOPING COMPLEX EAST...THEREBY DIMINISHING POPS TUE AM. THAT DIMINISHED POP SHOULD ONLY BE TEMPORARY...AT LEAST UNTIL PM HOURS TUE...WHEN TRAILING FRONT IS DRAGGED SLOWLY INTO PAH FA LATE TUE-TUE NIGHT AS PARENT LOW MOVES ACROSS NRN GREAT LAKES. MODELS THEN BEGIN TO WAFFLE ON HOW FAR SOUTH TO TAKE FRONT...AS HINTS OF DEVELOPING SRN PLAINS LOW STALLS BOUNDARYS SOUTHWARD PROGRESSION. 12Z AVN IS A LITTLE QUICKER THAN ITS PREDECESSOR AND MRF...SUGGESTING LINGERING OF POP SRN PTNS FA THRU WED...WITH FRONT STALLING JUST TO THE SOUTH OF THE FA BY WED NIGHT-THU. WL THEREFORE ATTEMPT TO ACCOMODATE THIS TWEEK IN POP TIMING IN EXTENDED PTN FCST...WITH RE-INTRO OF POP STILL SLATED FOR FRIDAY WHEN SAID BOUNDARY RETURNS NWARD AS WARM SECTOR. FWC HAS PERFORMED WELL LAST 24 HOURS...SO WL FOLLOW FAIRLY CLOSELY. IT SUGGESTS WE MAY APPROACH RECORD HIGHS TOMORROW...BUT PROBABLY NOT EXCEED (92 PAH/95 EVV). .PAH...NONE. DH
In the hours before
Local storm report, May 22, 4:55 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT MON MAY 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM VAN BUREN MO 1.00 INCH HAIL
05/22/00 CARTERLocal storm report, May 22, 5:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT MON MAY 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM ELLSINORE MO 1.00 INCH HAIL
05/22/00 CARTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 39 min |
| May 22, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 51 min |
| May 22, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.